Alert archive / Illinois / Special Weather Statements in 2018

Special Weather Statement, NWS Lincoln, IL

June 19, 2018Cumberland County, Effingham County, Jasper County, Illinois

NWS Lincoln, IL issued this special weather statement at Jun 19, 2018, 7:30 PM CDT for Cumberland County, Effingham County, Jasper County, Illinois. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2018, 7:30 PM CDT (00:30 UTC)
Expired
Jun 19, 2018, 8:15 PM CDT
In force
45 min
Issued by
NWS Lincoln, IL

Counties Cumberland County, IL, Effingham County, IL, Jasper County, IL

The radar

The Evansville,IN radar (KVWX), 113 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2018-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2018-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -90 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1617 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-90 m²/s²
0-3 km storm-relative helicity
-97 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

065 
WWUS83 KILX 200030
SPSILX

Special Weather Statement
National Weather Service Lincoln IL
730 PM CDT TUE JUN 19 2018
 
ILZ061-062-066>068-071-200115-
Clay-Jasper-Effingham-Shelby-Crawford-Cumberland-
730 PM CDT TUE JUN 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR JASPER...SOUTHEASTERN SHELBY...
CUMBERLAND...NORTHWESTERN CLAY AND EFFINGHAM COUNTIES UNTIL 815 PM
CDT...

At 728 PM CDT, Doppler radar was tracking a strong thunderstorm near
Altamont, or 8 miles west of Effingham, moving east at 50 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Effingham, Newton, Casey, Altamont, Neoga, Teutopolis, Greenup, 
Watson, Stewardson, Dieterich, Beecher City, Edgewood, Ste.
Marie, Willow Hill, Jewett, Shumway, Montrose, Wheeler and Hidalgo.

This includes the following highways...
 Interstate 57 between mile markers 142 and 175.
 Interstate 70 between mile markers 79 and 126.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3891 8870 3891 8879 3922 8880 3922 8882
      3928 8883 3936 8801 3918 8801 3917 8794
      3890 8795
TIME...MOT...LOC 0028Z 257DEG 44KT 3911 8870 

$$

Smith

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jun 19, 6:24 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 19, 6:24 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
624 PM CDT Tue Jun 19 2018

.SHORT TERM...(This evening through Wednesday)
ISSUED AT 241 PM CDT Tue Jun 19 2018

Scattered storms have developed across much of the forecast area
early this afternoon, aided by CAPE's well over 3,000 J/kg. Line
of convection that has been to our northwest was located from near
the Quad Cities to the far southern Kansas City metro as of 2 pm,
and continues to move our way. So far, still looks like a marginal
severe weather risk, though precipitable water values of around
1.8 inches will result in some very heavy rains with the stronger
storms. 1-hour flash flood guidance is around 2 inches, though
most storms are moving along steadily. Main concern will be closer
to the boundary just north of I-74, where more of a west-east
orientation may result in some training echoes.

Latest high-res model guidance pushes most of the storms through
the forecast area through sunset. Some additional development is
possible overnight as a surface low rides along the boundary. As a
result, PoP's were increased back into the likely category after
midnight.

Surface boundary expected to hang up near the I-72 corridor
early Wednesday, before lifting back north as the upper low now in
Montana arrives. Shower/storm threat will be on the increase again
as the boundary pushes north. On the up side, temperatures
shouldn't be quite as brutal as recent days, though dew points
will remain fairly tropical.

.LONG TERM...(Wednesday night through Tuesday)
ISSUED AT 241 PM CDT Tue Jun 19 2018

Most of the morning model suite is in good agreement with the
storm system occluding over central U.S., though a more southern
track of the system is seen vs. this time yesterday. By Friday
morning, the upper low should move southeast to near St. Louis,
before swinging eastward across the Midwest. Rain chances will
remain likely (greater than 60%) through Friday, though the
thunder risk will diminish with time on this southern trajectory.
With the juicy air mass in place, potential for flooding will
increase with time. Will issue a Hydrologic Outlook to address
this, and more info is in the Hydrology section below.

A break in the rain should occur early in the weekend. On Sunday,
models disagree a bit more, though a general consensus exists on
rain over the southern half of the forecast area with an upper
wave. By Monday, the upper ridge advertised over the Mississippi
Valley should keep us in a dry eastern flow, before a deep upper
wave arrives on Tuesday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 614 PM CDT Tue Jun 19 2018

Cluster of showers and thunderstorms continues to make slow
progress across the forecast area early this evening accompanied
by gusty winds, generally up to 40 kts, and locally heavy rainfall.
Champaign and Decatur will be the last to see the intial line of
storms move through with mainly showers and isold tsra behind the
line. The main forecast challenge will be with any additional
development after 05z and the potential for mvfr or ifr cigs to
track south along the frontal boundary late tonight into the
early morning hours of Wednesday. For now, will introduce some
MVFR cigs at PIA and BMI after 05z as the boundary sags south
of the sites. Further south, will hold on to low VFR cigs at this
time. Surface winds away from any thunderstorms will be light
froom the southwest at less than 10 kts with a shift into the
northeast across our northern TAF sites, but again, less than
10 kts. Further south, winds will remain southwest tonight
and then trend more into a west to northwest direction on
Wednesday at only 5 to 10 kts.

&&

.HYDROLOGY...
Issued at 241 PM CDT Tue Jun 19 2018

Latest excessive rainfall outlooks from WPC have most of the
forecast area in a slight risk of flash flood potential, for the
next few days. NAM/GFS precipitable water values will be around
1.9-2 inches through much of Thursday. WPC guidance and blended
models show 2-4" of rain possible through Thursday night over a
large area from the central Plains into central Indiana. Ensemble
hydrographs using the 95th percentile for 72-hour rainfall suggest
potential for at least minor flooding on several of the rivers in
the forecast area. Will need to watch this closely over the next
few days.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Geelhart
LONG TERM...Geelhart
AVIATION...Smith
HYDROLOGY...Geelhart
Hazardous weather outlook, Jun 19, 3:16 PM CDT, 4 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
316 PM CDT Tue Jun 19 2018

ILZ027>031-036>038-040>057-061>063-066>068-201100-
Cass-Champaign-Christian-Clark-Coles-Crawford-Cumberland-De Witt-
Douglas-Edgar-Effingham-Fulton-Jasper-Knox-Logan-Macon-Marshall-
Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt-Sangamon-
Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion-Woodford-
316 PM CDT Tue Jun 19 2018

This Hazardous Weather Outlook is for most of central Illinois,
east central Illinois, and southeast Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Numerous thunderstorms will occur late this afternoon into early
this evening. Some of the storms could be strong to severe later
this afternoon and into this evening, with damaging wind gusts
being the main threat. Very heavy rain is also likely, which may
cause localized flooding.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

A daily chance for thunderstorms will continue the rest of the
week. These thunderstorms will be capable of producing very heavy
rain in much of central and southeast Illinois, especially
Wednesday through Thursday night. While organized severe weather
is not anticipated at this time, there is a potential for flooding
to occur with the stronger storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required through sunset.

ILZ071>073-201100-
Clay-Lawrence-Richland-
316 PM CDT Tue Jun 19 2018

This Hazardous Weather Outlook is for portions of southeast
Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Scattered thunderstorms will occur late this afternoon into early
this evening. While the storms may contain some gusty winds, the
primary concern will be with very heavy rain.

Minor flooding along the Little Wabash River near Clay City should
subside this evening, though it will continue on the lower
Embarras River through tonight.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

A daily chance for thunderstorms will continue the rest of the
week and through the weekend. These thunderstorms will be capable
of producing very heavy rain, especially Wednesday through
Thursday night. Organized severe weather is not anticipated at
this time, though the threat of flooding will increase with the
stronger storms.

The Embarras River at Lawrenceville should drop below flood stage
Thursday morning, though renewed rises are possible with the later

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Geelhart

In the hours before

Local storm report, Jun 19, 6:20 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
620 PM CDT TUE JUN 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     HEAVY RAIN       HEARTVILLE              39.07N 88.55W
06/19/2018  M1.10 INCH       EFFINGHAM          IL   PUBLIC

            VIA WAND-TV SOCIAL MEDIA.

&&

GEELHART
Special weather statement, Jun 19, 6:32 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Lincoln IL
632 PM CDT TUE JUN 19 2018

ILZ044>046-054>056-061-200015-
Douglas-Coles-Vermilion-Piatt-Moultrie-Shelby-Champaign-
632 PM CDT TUE JUN 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COLES...MOULTRIE...
SHELBY...SOUTHEASTERN PIATT...VERMILION...CHAMPAIGN AND DOUGLAS
COUNTIES UNTIL 715 PM CDT...

At 631 PM CDT, trained weather spotters reported strong thunderstorms
along a line extending from 6 miles northwest of Potomac to near
Seymour to 6 miles west of Cowden. Movement was east at 40 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Champaign, Danville, Charleston, Mattoon, Rantoul, Shelbyville,
Tuscola, Sullivan, Urbana, Savoy, Hoopeston, St. Joseph, Tolono,
Arcola, Villa Grove, Arthur, Catlin, Oakwood, Philo and Bethany.

This includes the following highways...
 Interstate 57 between mile markers 180 and 245.
 Interstate 72 between mile markers 180 and 182.
 Interstate 74 between mile markers 178 and 213.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3998 8785 3937 8836 3937 8847 3923 8848
      3922 8912 4002 8848 4040 8799 4040 8793
      4045 8793 4049 8788 4047 8753 4019 8753
TIME...MOT...LOC 2331Z 274DEG 34KT 4036 8789 4002 8838 3927 8899

Miller
Local storm report, Jun 19, 6:37 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
637 PM CDT TUE JUN 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     TSTM WND GST     DECATUR AIRPORT         39.83N 88.87W
06/19/2018  M53 MPH          MACON              IL   ASOS

0624 PM     FUNNEL CLOUD     DECATUR AIRPORT         39.83N 88.87W
06/19/2018                   MACON              IL   PUBLIC

            PUBLIC REPORT NEAR THE AIRPORT. RELAYED VIA WAND-TV.

&&

GEELHART
Local storm report, Jun 19, 6:55 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
655 PM CDT TUE JUN 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     DECATUR                 39.85N 88.93W
06/19/2018                   MACON              IL   PUBLIC

            LARGE TREE SNAPPED IN 1400 BLOCK OF WEST RIVERVIEW ST.
            RELAYED VIA WAND-TV SOCIAL MEDIA.

&&

GEELHART
Special weather statement, Jun 19, 7:26 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Lincoln IL
726 PM CDT TUE JUN 19 2018

ILZ045-046-055>057-062-063-066>068-200130-
Douglas-Coles-Jasper-Effingham-Vermilion-Clark-Champaign-Crawford-
Cumberland-Edgar-
726 PM CDT TUE JUN 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR COLES...CRAWFORD...EDGAR...
NORTHERN JASPER...CLARK...SOUTHERN VERMILION...CUMBERLAND...
SOUTHEASTERN CHAMPAIGN...DOUGLAS AND EAST CENTRAL EFFINGHAM COUNTIES
UNTIL 830 PM CDT...

At 726 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Philo to near Hidalgo. Movement was east at 50
mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Charleston, Mattoon, Paris, Robinson, Tuscola, Marshall, Newton,
Toledo, Savoy, Georgetown, Tolono, Westville, Arcola, Casey, Tilton,
Villa Grove, Catlin, Oakwood, Greenup and Philo.

This includes the following highways...
 Interstate 57 between mile markers 185 and 220.
 Interstate 70 between mile markers 103 and 154.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3899 8845 4006 8827 4011 8753 3936 8753
      3931 8762 3930 8760 3926 8761 3925 8757
      3922 8757 3914 8766 3912 8763 3911 8765
      3910 8762 3906 8757 3899 8756 3899 8758
      3895 8751 3895 8752
TIME...MOT...LOC 0026Z 269DEG 44KT 3999 8818 3909 8817

Smith
Special weather statement, Jun 19, 7:30 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
730 PM CDT TUE JUN 19 2018

ILZ061-062-066>068-071-200115-
Clay-Jasper-Effingham-Shelby-Crawford-Cumberland-
730 PM CDT TUE JUN 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR JASPER...SOUTHEASTERN SHELBY...
CUMBERLAND...NORTHWESTERN CLAY AND EFFINGHAM COUNTIES UNTIL 815 PM
CDT...

At 728 PM CDT, Doppler radar was tracking a strong thunderstorm near
Altamont, or 8 miles west of Effingham, moving east at 50 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Effingham, Newton, Casey, Altamont, Neoga, Teutopolis, Greenup,
Watson, Stewardson, Dieterich, Beecher City, Edgewood, Ste.
Marie, Willow Hill, Jewett, Shumway, Montrose, Wheeler and Hidalgo.

This includes the following highways...
 Interstate 57 between mile markers 142 and 175.
 Interstate 70 between mile markers 79 and 126.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3891 8870 3891 8879 3922 8880 3922 8882
      3928 8883 3936 8801 3918 8801 3917 8794
      3890 8795
TIME...MOT...LOC 0028Z 257DEG 44KT 3911 8870

Smith

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 7:26 PM CDTSpecial Weather StatementILXClark, Coles, Crawford, Cumberland, Douglas, Edgar and 1 more64 min
Jun 19, 8:14 PM CDTFlash Flood WarningILXEffingham4 hr
Jun 19, 8:31 PM CDTSpecial Weather StatementILXClay, Richland44 min
Jun 20, 9:39 AM CDTRiver Flood WarningILXClay, Richland3 days
Jun 20, 4:20 PM CDTSpecial Weather StatementILXWoodford40 min
Jun 20, 5:23 PM CDTSpecial Weather StatementILXKnox67 min
Jun 20, 5:49 PM CDTSpecial Weather StatementILXSchuyler56 min
Jun 20, 6:34 PM CDTSpecial Weather StatementILXPeoria, Stark41 min
Jun 20, 6:38 PM CDTSpecial Weather StatementILXFulton52 min

Nearby

Special Weather Statements in Illinois, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.